Alert archive / New Mexico / Areal Flood Advisories in 2008
Areal Flood Advisory 310, NWS Albuquerque, NM
NWS Albuquerque, NM issued this areal flood advisory at Jul 27, 2008, 12:03 PM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 117 min.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 12:03 PM MDT (18:03 UTC)
- Expired
- Jul 27, 2008, 2:00 PM MDT
- In force
- 117 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Guadalupe County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 100 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS85 KABQ 271803
FLSABQ
FLOOD ADVISORY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1203 PM MDT SUN JUL 27 2008
NMC019-047-272000-
/O.NEW.KABQ.FA.Y.0310.080727T1803Z-080727T2000Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE-SAN MIGUEL-
1203 PM MDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED AN
* ARROYO AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHEASTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
SOUTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 200 PM MDT
* AT 1201 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN HAS FALLEN NORTH OF CUERVO IN NORTHERN GUADALUPE
COUNTY. THIS INCLUDES THE AREA NEAR CUERVO CREEK AND
PINO CREEK...AND STATE ROADS 104 AND 129 NEAR CONCHAS LAKE.
* STRONG FLOWS AND HIGH WATER LEVELS ARE EXPECTED IN ARROYOS...SMALL
STREAMS AND OVER LOW WATER CROSSINGS.
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE
THROUGH THESE WATERS. WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE
HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS.
LAT...LON 3536 10465 3545 10429 3514 10417 3509 10417
3504 10449 3521 10459
$$
SHYWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Jul 27, 3:09 AM MDT, 8 hours 54 minutes earlier.
Area forecast discussion, Jul 27, 3:09 AM MDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 AM MDT SUN JUL 27 2008 .DISCUSSION... E NM WILL BE THE MAIN FOCUS TODAY AS REMAINS OF DOLLY MOVES OVER THIS AREA. ONE CIRCULATION OVER ERN TORRANCE COUNTY WITH ANOTHER OVER NRN OTERO COUNTY. NAM WANTS TO FOCUS PRECIP OVER THE NE TODAY WHILE GFS THE EC AND SE PLAINS. WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR ALL OF THE E THROUGH TONIGHT...AND KEEP THE ONE THROUGH TODAY FOR THE CNTRL AREAS. CIRCULATIONS EXIT NM ON MON BUT STILL PLENTY OF JUICE FOR SHOWERS AND STORMS...FAVORING THE E. LARGE AREA OF HIGH PRESSURE TO BUILD OVER THE SW THIS WEEK WITH TEMPS RISING ABOVE NORMAL. CONVECTION WILL BE ISOLATED...FAVORING THE HIGH TERRAIN. CHJ && .AVIATION... MVFR TO OCCASIONALLY IFR CONDITIONS IN LOW CLOUDS...RAIN AND FOG WILL BE POSSIBLE THROUGH LATE MORNING JUST ABOUT ANYWHERE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. BEST CHANCE WILL BE FROM RUIDOSO AND ROSWELL NORTHWARD TO THE LAS VEGAS AREA...WHERE A BAND OF RAIN IS EXPECTED TO PERSIST UNTIL AT LEAST MID DAY. BEST CHANCE FOR MORNING THUNDERSTORMS WILL BE ON NEW MEXICOS CENTRAL EASTERN PLAINS AHEAD OF THE MID LEVEL LOW PRESSURE CENTER WHICH IS SLOWLY MOVING EASTWARD FROM THE CLINES CORNERS AREA. THIS AFTN/EVE...THUNDERSTORMS WILL BE MOST WIDESPREAD ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. ANY OF THEM COULD DROP THE FLIGHT CATEGORY TO IFR FOR A TIME. CB IN TAFS WITHOUT TS OR VCTS INDICATES LOW PROBABILITY OF THUNDERSTORMS AND UNCERTAINTY ABOUT WHEN THEY MAY DEVELOP. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44 && .FIRE WEATHER... ANOTHER DAY OF COOLER TEMPERATURES ON TAP...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...WHERE MOST OF THE MOISTURE FROM THE REMNANTS OF DOLLY WILL LINGER. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY THROUGH TONIGHT...WITH SCATTERED ACTIVITY IN THE WEST. THE NEW WORK WEEK WILL BRING A DEFINITE DOWN TICK IN COVERAGE OF CONVECTION AS DOLLYS MOISTURE EXITS EAST. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 91 65 94 63 / 30 20 20 20 GALLUP.......................... 85 59 87 57 / 30 20 20 20 GRANTS.......................... 83 60 87 55 / 30 20 20 20 GLENWOOD........................ 90 63 92 61 / 40 30 20 20 CHAMA........................... 78 50 81 48 / 40 30 20 20 LOS ALAMOS...................... 82 57 84 57 / 40 30 20 20 RED RIVER....................... 74 46 75 44 / 50 30 20 20 TAOS............................ 81 55 87 54 / 40 30 20 20 SANTA FE........................ 84 60 87 59 / 50 30 20 20 SANTA FE AIRPORT................ 85 60 88 59 / 40 30 20 20 ESPANOLA........................ 89 59 93 58 / 40 30 20 20 ALBUQUERQUE HEIGHTS............. 88 68 91 68 / 30 20 20 20 ALBUQUERQUE VALLEY.............. 89 65 93 65 / 30 20 20 20 ALBUQUERQUE FOOTHILLS........... 85 62 90 63 / 30 20 20 20 ALBUQUERQUE WEST MESA........... 89 66 96 65 / 30 20 20 20 SOCORRO......................... 86 64 90 63 / 40 30 20 20 SANDIA PARK/CEDAR CREST......... 79 52 82 50 / 50 30 20 20 MORIARTY/ESTANCIA............... 87 57 89 56 / 60 30 30 30 CARRIZOZO....................... 82 60 91 60 / 70 60 20 20 RUIDOSO......................... 74 56 81 53 / 70 60 30 30 RATON........................... 86 57 87 55 / 50 30 30 30 LAS VEGAS....................... 80 57 85 56 / 60 30 20 20 ROY............................. 85 63 87 63 / 70 30 30 30 CLAYTON......................... 90 65 88 66 / 40 30 30 30 SANTA ROSA...................... 91 62 93 61 / 70 30 20 20 TUCUMCARI....................... 90 68 93 68 / 60 30 30 30 FORT SUMNER..................... 91 66 93 67 / 60 40 20 20 CLOVIS.......................... 88 66 94 66 / 50 50 30 30 PORTALES........................ 90 68 96 69 / 50 50 30 30 ROSWELL......................... 88 70 96 70 / 60 50 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 AM MDT THIS MORNING THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...NMZ006-007-012-013-018>021. FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES... NMZ004-005-010-011-016-017-026. && 40/44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:43 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel | 2 hr |
| Jul 26, 9:53 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel, Union | 112 min |
| Jul 26, 11:17 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 118 min |
| Jul 27, 1:44 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 9 hr |
| Jul 27, 1:49 AM MDT | Areal Flood Warning | ABQ | Lincoln | 6 hr |
| Jul 27, 4:26 AM MDT | Areal Flood Warning | ABQ | Lincoln | 29 hr |
| Jul 27, 7:46 AM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel, Union | 119 min |
| Jul 27, 1:04 PM MDT | Areal Flood Advisory | ABQ | Cibola | 116 min |
| Jul 27, 1:45 PM MDT | Areal Flood Advisory | ABQ | McKinley | 2 hr |
| Jul 27, 1:51 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro | 114 min |
| Jul 27, 3:14 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, McKinley, Socorro | 106 min |
| Jul 27, 3:29 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 61 min |
| Jul 27, 3:56 PM MDT | Areal Flood Advisory | ABQ | Socorro | 109 min |
Nearby
Areal Flood Advisories in New Mexico, 2008Every areal flood advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.